MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012537-40
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during preparation of the 9.0x40mm absolute pro self-expanding stent system (sess) resistance was felt when removing the stylet.As it was continued to be pulled the stent began deploy.It was noted that the device was not flushed prior to taking out the mandrel.Therefore, a new same size absolute pro was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6- device code 2017 clarifier: incorrect prep.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to remove mandrel was unable to be replicated in a testing environment due to the condition of the returned device.The reported premature activation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the device was not flushed prior to taking out the mandrel.It should be noted that the absolute pro vascular self-expanding stent system instructions for use (ifu) states: 1.Holding the tip mandrel in place, inject heparinized saline into the lumen through the proximal luer fitting at the end of the housing assembly.Flush until fluid is observed exiting distally near the stent and at the distal end of the outer jacket.2.Gently twist and pull to remove the tip mandrel.If the tip mandrel is not easily removed, do not use the device.3.Continue flushing until fluid is observed exiting at the distal portion of the tip.It is undetermined if the reported deviation of the instructions for use caused/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during mandrel removal the tip of the device was inadvertently pulled as well; thus resulting in the reported difficult to remove-mandrel and ultimately resulting in the reported premature activation-stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17050917
Report Number2024168-2023-05799
Device Sequence Number17014065
Product Code NIP
UDI-Device Identifier08717648176227
UDI-Public08717648176227
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1012537-40
Device Catalogue Number1012537-40
Device Lot Number1051161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown